Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 232, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 8, 2009, 6:53 PM CDT for Mobile County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2009, 6:53 PM CDT (23:53 UTC)
- Expired
- Jul 8, 2009, 7:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 082353
SVRMOB
ALC097-090030-
/O.NEW.KMOB.SV.W.0232.090708T2353Z-090709T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
653 PM CDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 730 PM CDT
* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CELESTE...OR 17 MILES NORTH OF DOWNTOWN MOBILE...AND MOVING
SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SALCO BY 705 PM CDT...
AXIS BY 710 PM CDT...
CREOLA BY 715 PM CDT...
I65 AND US 43 BY 720 PM CDT...
SATSUMA AND SARALAND BY 725 PM CDT...
LAT...LON 3090 8824 3105 8813 3097 8795 3096 8794
3090 8798 3089 8799 3088 8799 3078 8806
TIME...MOT...LOC 2353Z 304DEG 8KT 3092 8810
$$1 follow-up statement
000
WWUS54 KMOB 090020
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CDT WED JUL 8 2009
ALC097-090030-
/O.CON.KMOB.SV.W.0232.000000T0000Z-090709T0030Z/
MOBILE AL-
720 PM CDT WED JUL 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL MOBILE COUNTY...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR I65 AND US 43...OR 13 MILES NORTH OF DOWNTOWN MOBILE...
MOVING SOUTHEAST AT 10 MPH.
LAT...LON 3090 8824 3105 8813 3097 8795 3096 8794
3090 8798 3089 8799 3088 8799 3078 8806
TIME...MOT...LOC 0021Z 304DEG 8KT 3088 8804
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:43 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 3:43 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 343 PM CDT WED JUL 8 2009 .SHORT TERM...(TONIGHT THROUGH TOMORROW NIGHT) WEATHER ACROSS THE REGION WILL GRADUALLY SETTLE DOWN AS THE WEAKENING FRONTAL BOUNDARY CONTINUES TO WEAKEN AND SLIDE EAST. MOST OF THE FORECAST AREA SHOULD REMAIN FREE OF SHOWERS THURSDAY AS SUPPORTING UPPER LEVEL 500 MB TROUGH SLIDES EAST...SO HAVE ONLY KEPT POPS ISOLATED TO SCATTERED NEAR THE COAST AND OVER SOUTHEASTERN ZONES. WITH DRIER AIR FILTERING INTO THE AREA OVERNIGHT LOWS WILL FALL INTO THE LOW TO MID 70S NEAR THE COAST AND MID 60S FURTHER INLAND. HIGH TEMPERATURES WILL REBOUND INTO THE LOW TO MID 90S MOST AREAS TOMORROW WITH UPPER 80S ALONG THE COAST. /08 JW .LONG TERM...(FRIDAY THROUGH WEDNESDAY) HIGH PRESSURE RIDGING OVER THE SOUTHERN PLAINS WILL PUSH IN FROM THE WEST HELPING CAP SHOWER ACTIVITY. ONE FLY IN THE OINTMENT IS THE GFS AND ECMWF PROJECTING A WEAK CUT OFF LOW (FROM THE TROUGH CURRENTLY OVER THE AREA) LINGERING OVER THE GULF THROUGH SATURDAY...HAVE KEPT SLIGHT CHANCE OF POPS ALONG AND NEAR THE COAST THOUGH SUSPECT MOST SHOWER ACTIVITY WILL REMAIN OVER THE COASTAL WATERS AND EAST OF OUR AREA. DIURNALLY DRIVEN CONVECTION ALONG THE SEA BREEZE FRONT SHOULD REMAIN ISOLATED. THROUGH THE WEEKEND NORTHWESTERLY WINDS SHOULD PREVAIL DURING THE EVENING HOURS SHIFTING TO THE SOUTHWEST AND GUSTY NEAR THE COAST DURING THE AFTERNOON AS THE SEA BREEZE DEVELOPS AND PUSHES INLAND. HAVE TRENDED POPS TOWARD THE CHANCE CATEGORY EARLY NEXT WEEK AS ANOTHER WEAKENING FRONTAL BOUNDARY APPROACHES THE AREA. TEMPERATURES THROUGH THE PERIOD WILL TREND A LITTLE WARMER THAN CLIMATOLOGICAL NORMS. /08 JW && .AVIATION (18Z TAF CYCLE)...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE PERIOD WITH ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE SEABREEZE IN THE AFTERNOON. PERIODS OF IFR WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS. /13 && .MARINE...A SURFACE TROUGH WILL GRADUALLY DISSIPATE OVER THE AREA THROUGH THE END OF THE WEEK. MEANWHILE A RIDGE OF HIGH PRESSURE WILL BUILD WESTWARD ACROSS THE NORTH CENTRAL GULF OVER THE WEEKEND. THIS WILL MAINTAIN A GENERALLY LIGHT TO OCCASIONALLY MODERATE WEST TO SOUTHWEST WIND FLOW INTO THE WEEKEND. SEAS WILL REMAIN GENERALLY 2 TO 4 FEET THROUGH THE FORECAST PERIOD WITH A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MARINE AREA EACH DAY. /13 && .FIRE WEATHER...DRIER AIR WILL BEGIN TO FILTER IN ACROSS THE REGION AS THE WEAKENING FRONTAL BOUNDARY SLIDES EAST. RELATIVE HUMIDITIES WILL DROP DOWN INTO THE LOW TO MID 40S DURING THE LATE AFTERNOON FOR THE NEXT SEVERAL DAYS BUT REMAIN ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 92 70 91 / 20 10 05 10 PENSACOLA 74 90 74 91 / 30 20 10 20 DESTIN 78 87 79 86 / 30 30 10 20 EVERGREEN 67 92 67 92 / 20 20 10 20 WAYNESBORO 66 94 66 93 / 20 05 05 05 CAMDEN 68 93 67 93 / 20 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 8, 6:25 AM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CDT WED JUL 8 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 625 AM CDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE GULF COASTAL WATERS EARLY THIS MORNING WILL DEVELOP INLAND LATER THIS MORNING AND THIS AFTERNOON AS A MODERATELY STRONG UPPER LEVEL DISTURBANCE APPROACHES THE AREA FROM THE NORTHWEST. A VERY MOIST LOWER LEVEL OF THE ATMOSPHERE...COMBINED WITH AN DRIER MID LEVEL AIRMASS AND INCREASING DYNAMICS ALOFT WILL RESULT IN THE POSSIBILITY OF SOME STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. THE STORM PREDICTION CENTER HAS MUCH OF SOUTHWEST ALABAMA AND ALL OF THE WESTERN FLORIDA PANHANDLE OUTLOOKED WITH A SLIGHT RISK OF SEVERE WEATHER TODAY. DONT EXPECT A WIDESPREAD SEVERE EVENT...BUT THE POTENTIAL FOR A FEW SEVERE STORMS WILL BE THERE TODAY AND THIS EVENING. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH BY THE MIDDLE TO LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MOST OF THE PERIOD. RAIN CHANCES WILL BE HIGHEST CLOSER TO THE GULF COAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 1:36 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 136 PM CDT WED JUL 8 2009 FLZ004-005-081915- INLAND OKALOOSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 136 PM CDT WED JUL 8 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OKALOOSA AND SANTA ROSA COUNTIES... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES WEST OF BLACKMAN TO 5 MILES WEST OF BAKER...MOVING EAST AT 15 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... GALLIVER...ESCAMBIA FARMS...GOOD HOPE...BLACKMAN...HOLT...PEADEN AND MILLIGAN THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 8, 4:10 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 410 PM CDT WED JUL 8 2009 ALZ054-055-082200- MONROE-WILCOX- 410 PM CDT WED JUL 8 2009 ...A STRONG THUNDERSTORM WILL AFFECT MONROE AND WILCOX COUNTIES... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF PACKARDS BEND...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TINELA...HYBART...BELLVIEW...FRANKLIN...KEITH AND VREDENBURGH THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 8, 5:19 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 519 PM CDT WED JUL 8 2009 ALZ051-052-082300- WASHINGTON-CHOCTAW- 519 PM CDT WED JUL 8 2009 ...A STRONG THUNDERSTORM WILL MOVE FROM SOUTHERN CHOCTAW COUNTY OVER NORTHERN WASHINGTON COUNTY... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF SILAS...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CULLOMBURG...HEALING SPRINGS...BLADON SPRINGS...MILLRY...KOENTON AND SILVER CROSS THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 8, 5:45 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT WED JUL 8 2009 ALZ054-082330- WILCOX- 545 PM CDT WED JUL 8 2009 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WILCOX COUNTY... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHWEST OF ACKERVILLE TO 2 MILES SOUTHWEST OF ACKERVILLE...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MCBRYDES...SNOW HILL...MCBRYDES...WATSONVILLE...FURMAN...ALLENTON AND CALEDONIA THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 8, 5:48 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 548 PM CDT WED JUL 8 2009 ALZ060-FLZ005-082330- COVINGTON-INLAND OKALOOSA- 548 PM CDT WED JUL 8 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN COVINGTON AND NORTHERN OKALOOSA COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM WATKINS BRIDGE TO 4 MILES NORTHWEST OF AUBURN...MOVING EAST AT 20 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... LAUREL HILL...STEDMAN...SVEA...LOCKHART...FLORALA AND DORCAS THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 8, 5:59 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 559 PM CDT WED JUL 8 2009 ALZ061-062-082345- UPPER MOBILE-UPPER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 559 PM CDT WED JUL 8 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF AXIS...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... I65 AND AL 225...I65 AND AL 59...HURRICANE...CARPENTER AND HURRICANE THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:08 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jul 8, 6:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.